I had my first injection done yesterday. Right S1 transforaminal epidural with betamethasone ( decendent of cotisone). Everything was done very proffessional, doctors & staff were great. They offered sedation, so I took it since I cant stand the though of needles in me. Oh btw all this is for continued back pain & slight legs residuals of numbness and major leg weakness. Had L-5 micro -d last July, I also have hern. L4-5 with grade 4 annular tear ( is where I think my back pain is generating from, but what to I know). Anyways PM dr. thinks alot of my probs are from inflammation around the S1 nerve and large amout of scar tissue from micro-d. Well I was relaxed on the table & coherent. One doc. was adminstering the needle & my doc. was like directing him where to go by looking on the X-ray screen. I felt slight pressure in low back & back of right thigh but it wasnt bad at all. They were unable to get the (steroid fluid up past the nerve thats inflammed. They got about 180 degress around it but couldnt penetrate in past it. I heard them trying a couple different approaches. He said the next one I do in 2 weeks he is going to try a "sandwhich" affect he thinks will be more successful. He said the intervertebral foramen where the nerve exits is narrowed making it tougher. I had pretty good back pain last night, but feeling much better today. Just have had an ongoing headache. Next time I go in, I am going to ask if I can watch on the x-ray screen. I didnt want to see at first, but since it wasnt that painful & the sedation seemed to make me more curious ...we'll see. sorry about the long post, and good luck to all.
I hope you get lots of relief from your injections. Keep an eye on the headaches. If they get severe call the doctor. You could possibly be leaking spinal fluid. I had a spinal headache after surgery from 2 dural tears during surgery. It was the worst pain I have ever had, including kidney stone and labor pains. I also had nausea and vomiting and I dehydrated so I had to be readmitted to the hospital 7 days after I was discharged. I literally could not lift my head up.
Not trying to scare you, I just want you to be informed.
The headaches have subsided, and Im feeling pretty good. Maybe its psychological but the injection seemed to help a little, and at least gives some hope. Thanks for your guys comments, I appreciate that.